Advertisement

Reactions Weekly

, Volume 1743, Issue 1, pp 156–156 | Cite as

Methylprednisolone

Various toxicities: case report
Case report
  • 24 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 51-year-old woman developed increased BP, slight increase in anti-nuclear antibody, shortening of prothrombin time and reduction of activated partial thromboplastin time during treatment with methylprednisolone for recurrence of neuromyelitis optica spectrum disorder; she further developed pontine haemorrhage and posterior reversible encephalopathy syndrome due to the increased BP [durations of treatment to reactions onsets not stated, not all outcomes stated].

The woman, who had dyslipidemia and hypertension, presented with blindness in the left eye, and was referred to the hospital. At the age of 35-years, she was diagnosed with optic neuritis and received IV methylprednisolone therapy. At the age of 35 and 40-years, she developed recurrent left visual acuity impairment and...

Reference

  1. Kamo H, et al. Pontine hemorrhage accompanied by neuromyelitis optica spectrum disorder. Journal of Neuroimmunology 330: 19-22, 15 May 2019. Available from: URL: http://doi.org/10.1016/j.jneuroim.2019.01.020 - Japan

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations